Alert archive / Wisconsin / River Flood Warnings in 2009

River Flood Warning 4, NWS La Crosse, WI

April 26, 2009Crawford County, Wisconsin

NWS La Crosse, WI issued this river flood warning at Apr 26, 2009, 8:57 PM CDT for Crawford County, Wisconsin. It took effect at Apr 28, 2009, 1:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 26, 2009, 8:57 PM CDT (01:57 UTC)
In effect from
Apr 28, 2009, 1:00 AM CDT
Expired
Apr 27, 2009, 9:04 PM CDT
In force
Issued by
NWS La Crosse, WI
Flood severity
Minor

County Crawford County, WI

The radar

The La Crosse radar (KARX), 68 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kickapoo River at Gays Mills (GMIW3).

Action stage
11 ft
Minor stage
13 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KARX 270157
FLWARX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
857 PM CDT SUN APR 26 2009

.SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ACROSS THE UPPER
MISSISSIPPI VALLEY THIS WEEKEND HAS SATURATED THE GROUND IN MANY
AREAS. SOME LOCATIONS HAVE RECEIVED 3 TO 4 INCHES SINCE SATURDAY
MORNING. RIVERS ARE ON THE RISE THROUGHOUT MUCH OF THE AREA AND MANY
RIVERS ARE EXPECTED TO CLIMB ABOVE FLOOD STAGE ON MONDAY OR TUESDAY. 

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 

IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING 
WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

WIC103-123-271357-
/O.NEW.KARX.FL.W.0002.090428T0400Z-090430T0712Z/
/VIOW3.1.ER.090428T0400Z.090428T1200Z.090429T0712Z.NO/
857 PM CDT SUN APR 26 2009

...FLOOD WARNING IN EFFECT UNTIL WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LA CROSSE WI HAS ISSUED A
* FLOOD WARNING FOR
  THE KICKAPOO RIVER AT VIOLA.
* UNTIL WEDNESDAY MORNING.
* AT  5:30 PM SUNDAY THE STAGE WAS 9.0 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS  14 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE MONDAY EVENING...AND CONTINUE 
  RISING TO 14.7 FEET TUESDAY MORNING. FALL BELOW FLOOD STAGE 
  WEDNESDAY MORNING.
* IMPACT...AT  14 FEET...WATER BEGINS TO GO OVER HIGHWAY 56 JUST EAST 
  OF VIOLA. WATER ALSO MAY BE OVER HIGHWAY 131 3 MILES NORTH OF 
  VIOLA. 

$$

WIC023-123-271357-
/O.NEW.KARX.FL.W.0003.090430T0000Z-090501T0600Z/
/SOGW3.1.ER.090430T0000Z.090430T0000Z.090430T0600Z.NO/
857 PM CDT SUN APR 26 2009

...FLOOD WARNING IN EFFECT UNTIL THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LA CROSSE WI HAS ISSUED A
* FLOOD WARNING FOR
  THE KICKAPOO RIVER AT SOLDIERS GROVE.
* UNTIL THURSDAY MORNING.
* AT  4:25 PM SUNDAY THE STAGE WAS 7.4 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS  13 FEET.
* FORECAST...RISE TO FLOOD STAGE WEDNESDAY EVENING.
* IMPACT...AT  13 FEET...MINOR FLOODING NEAR THE RIVER MAY OCCUR. 

$$

WIC023-271357-
/O.NEW.KARX.FL.W.0004.090427T1734Z-090502T1800Z/
/GMIW3.1.ER.090427T1734Z.090501T0000Z.090501T1800Z.NO/
857 PM CDT SUN APR 26 2009

...FLOOD WARNING IN EFFECT UNTIL FRIDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE WI HAS ISSUED A
* FLOOD WARNING FOR
  THE KICKAPOO RIVER AT GAYS MILLS.
* UNTIL FRIDAY.
* AT  4:30 PM SUNDAY THE STAGE WAS 8.4 FEET AND RISING.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS  13 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE MONDAY...AND CONTINUE RISING TO 
  13.2 FEET MONDAY EVENING. FALL BELOW FLOOD STAGE FRIDAY.
* IMPACT...AT  13 FEET...WATER BEGINS TO COVER ROADS NEAR THE RIVER 
  AND OTHER MINOR FLOODING OCCURS IN AREAS ADJACENT TO THE RIVER. 

$$

WIC023-271357-
/O.NEW.KARX.FL.W.0005.090428T0600Z-090502T2200Z/
/STEW3.1.ER.090428T0600Z.090501T1200Z.090502T0400Z.NO/
857 PM CDT SUN APR 26 2009

...FLOOD WARNING IN EFFECT UNTIL FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LA CROSSE WI HAS ISSUED A
* FLOOD WARNING FOR
  THE KICKAPOO RIVER AT STEUBEN.
* UNTIL FRIDAY EVENING.
* AT  8:00 PM SUNDAY THE STAGE WAS 9.2 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS  12 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE TUESDAY MORNING...AND CONTINUE 
  RISING TO 12.1 FEET TUESDAY MORNING. FALL BELOW FLOOD STAGE FRIDAY 
  EVENING.
* IMPACT...AT  12 FEET...WATER STARTS TO AFFECT BUSINESS AND 
  RESIDENCES AND MINOR FLOODING AFFECTS LOWLANDS AND LOWER ROADS. 

$$
3 follow-up statements
000 
WGUS83 KARX 271451
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
951 AM CDT MON APR 27 2009

...A STATEMENT CONCERNING THE KICKAPOO RIVER...

SIGNIFICANT RAINFALL OVER THE PAST FEW DAYS HAS RESULTED IN HIGH
WATER LEVELS ALONG THE KICKAPOO RIVER.  THE LATEST RIVER AND
RAINFALL DATA HAVE BEEN ANALYZED...AND IT NOW APPEARS THAT RIVER
LEVELS WILL NOT BE QUITE AS HIGH AS PREVIOUSLY FORECAST.  THE FLOOD
WARNINGS WILL REMAIN IN EFFECT FOR GAYS MILLS AND STEUBEN...WITH THE
RIVER EXPECTED TO CREST RIGHT NEAR FLOOD STAGE AT BOTH LOCATIONS. 
ELSEWHERE ALONG THE KICKAPOO...THE RIVER IS EXPECTED TO REMAIN BELOW
FLOOD STAGE. 

THESE RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

WIC103-123-271521-
/O.CAN.KARX.FL.W.0002.000000T0000Z-090430T0712Z/
/VIOW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
951 AM CDT MON APR 27 2009

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE KICKAPOO RIVER AT VIOLA.
* AT 7:40 AM MONDAY THE STAGE WAS 11.5 FEET AND RISING.
* NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST.
* THE RIVER WILL CONTINUE TO RISE TODAY...BUT IS EXPECTED TO CREST
  BELOW FLOOD STAGE ON TUESDAY. 
* FLOOD STAGE IS 14 FEET.
* FORECAST...CREST BELOW FLOOD STAGE WITH A STAGE OF 13.8 FEET 
  TUESDAY. 

$$

WIC023-123-271521-
/O.CAN.KARX.FL.W.0003.000000T0000Z-090501T0600Z/
/SOGW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
951 AM CDT MON APR 27 2009

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE KICKAPOO RIVER AT SOLDIERS GROVE.
* AT 6:22 AM MONDAY THE STAGE WAS 9.6 FEET...AND RISING. 
* NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST.
* THE RIVER WILL CONTINUE TO RISE TODAY...BUT IS EXPECTED TO CREST
  BELOW FLOOD STAGE ON TUESDAY. 
* FLOOD STAGE IS 13 FEET.
* FORECAST...CREST BELOW FLOOD STAGE...WITH A CREST OF 11.5 FEET
  LATE TONIGHT.  

$$

WIC023-280250-
/O.EXT.KARX.FL.W.0004.090428T0600Z-090429T0600Z/
/GMIW3.1.ER.090428T0600Z.090428T0600Z.090428T0600Z.NO/
951 AM CDT MON APR 27 2009

...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE KICKAPOO RIVER AT GAYS MILLS.
* UNTIL TUESDAY MORNING.
* AT 8 AM MONDAY THE STAGE WAS 11.1 FEET...AND RISING.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13 FEET.
* FORECAST...RISE TO A CREST NEAR FLOOD STAGE TUESDAY MORNING.
* IMPACT...AT 13 FEET...WATER BEGINS TO COVER ROADS NEAR THE RIVER 
  AND OTHER MINOR FLOODING OCCURS IN AREAS ADJACENT TO THE RIVER. 

$$

WIC023-280250-
/O.EXT.KARX.FL.W.0005.090428T1200Z-090429T0600Z/
/STEW3.1.ER.090428T1200Z.090428T1200Z.090428T1200Z.NO/
951 AM CDT MON APR 27 2009

...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE KICKAPOO RIVER AT STEUBEN.
* UNTIL TUESDAY MORNING.
* AT 8 AM MONDAY THE STAGE WAS 11.3 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12 FEET.
* FORECAST...RISE TO A CREST NEAR FLOOD STAGE BY TUESDAY MORNING.
* IMPACT...AT 12 FEET...WATER STARTS TO AFFECT BUSINESS AND 
  RESIDENCES AND MINOR FLOODING AFFECTS LOWLANDS AND LOWER ROADS. 

$$
000 
WGUS83 KARX 272125
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
425 PM CDT MON APR 27 2009

.SIGNIFICANT RAINFALL OVER THE PAST FEW DAYS HAS RESULTED IN HIGH
WATER LEVELS ALONG THE KICKAPOO RIVER.  THE LATEST RIVER AND
RAINFALL DATA HAVE BEEN ANALYZED...AND IT NOW APPEARS THAT RIVER
LEVELS WILL NOT BE QUITE AS HIGH AS PREVIOUSLY FORECAST.  THE FLOOD
WARNINGS WILL REMAIN IN EFFECT FOR GAYS MILLS AND STEUBEN...WITH THE
RIVER EXPECTED TO CREST RIGHT NEAR FLOOD STAGE AT BOTH LOCATIONS. 
ELSEWHERE ALONG THE KICKAPOO...THE RIVER IS EXPECTED TO REMAIN BELOW
FLOOD STAGE. 

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

WIC023-280925-
/O.CON.KARX.FL.W.0004.090428T0600Z-090429T0600Z/
/GMIW3.1.ER.090428T0600Z.090428T0600Z.090428T0600Z.NO/
425 PM CDT MON APR 27 2009

...FLOOD WARNING REMAINS IN EFFECT UNTIL TUESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE KICKAPOO RIVER AT GAYS MILLS.
* UNTIL TUESDAY MORNING.
* AT  8:00 AM MONDAY THE STAGE WAS 11.2 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO A CREST NEAR FLOOD STAGE TUESDAY MORNING.
* FLOOD STAGE IS 13 FEET.
* FORECAST...RISE TO FLOOD STAGE TUESDAY MORNING.
* IMPACT...AT  13 FEET...WATER BEGINS TO COVER ROADS NEAR THE RIVER 
  AND OTHER MINOR FLOODING OCCURS IN AREAS ADJACENT TO THE RIVER. 

$$

WIC023-280925-
/O.CON.KARX.FL.W.0005.090428T1200Z-090429T0600Z/
/STEW3.1.ER.090428T1200Z.090428T1200Z.090428T1200Z.NO/
425 PM CDT MON APR 27 2009

...FLOOD WARNING REMAINS IN EFFECT UNTIL TUESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE KICKAPOO RIVER AT STEUBEN.
* UNTIL TUESDAY MORNING.
* AT  3:00 PM MONDAY THE STAGE WAS 11.3 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO A CREST NEAR FLOOD STAGE BY TUESDAY MORNING.
* FLOOD STAGE IS  12 FEET.
* FORECAST...RISE TO FLOOD STAGE TUESDAY MORNING.
* IMPACT...AT  12 FEET...WATER STARTS TO AFFECT BUSINESS AND 
  RESIDENCES AND MINOR FLOODING AFFECTS LOWLANDS AND LOWER ROADS. 

$$
000 
WGUS83 KARX 280204
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
904 PM CDT MON APR 27 2009

.RECENT RAINFALL OVER THE WEEKEND HAS CAUSED RIVER LEVELS TO RISE
SIGNIFICANTLY. THE LATEST RIVER AND RAINFALL DATA HAVE BEEN
ANALYZED...AND IT NOW APPEARS THAT RIVER LEVELS WILL NOT BE QUITE AS
HIGH AS PREVIOUSLY FORECAST. THEREFORE THE REMAINING FLOOD WARNINGS
ALONG THE KICKAPOO RIVER AT GAYS MILLS AND STEUBEN HAVE BEEN
CANCELLED AT THIS TIME. 

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

WIC023-280234-
/O.CAN.KARX.FL.W.0004.000000T0000Z-090429T0600Z/
/GMIW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
904 PM CDT MON APR 27 2009

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE KICKAPOO RIVER AT GAYS MILLS.
* THE CURRENT RIVER STAGE IS ESTIMATED AT 12 FEET...AND RISING.
* FLOOD STAGE IS 13 FEET.
* IMPACT...AT  13 FEET...WATER BEGINS TO COVER ROADS NEAR THE RIVER 
  AND OTHER MINOR FLOODING OCCURS IN AREAS ADJACENT TO THE RIVER. 

$$

WIC023-280234-
/O.CAN.KARX.FL.W.0005.000000T0000Z-090429T0600Z/
/STEW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
904 PM CDT MON APR 27 2009

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE KICKAPOO RIVER AT STEUBEN.
* AT 8:00 PM MONDAY THE STAGE WAS 11.3 FEET...AND RISING. 
* NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST.
* FLOOD STAGE IS  12 FEET.
* FORECAST...CRESTED BELOW FLOOD STAGE AT 11.4 FEET. FALL TO 11.1
FEET
  WEDNESDAY MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Apr 26, 2:50 PM CDT, 6 hours 7 minutes earlier.

Area forecast discussion, Apr 26, 2:50 PM CDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
250 PM CDT SUN APR 26 2009

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT

FORECAST FOCUS IS SQUARELY ON THE PCPN FOR TONIGHT...AMOUNTS AND
POTENTIAL FOR FLOODING.

A WARM FRONT EXTENDED FROM THE CENTRAL PLAINS INTO NORTHERN ILL
EARLY THIS AFTERNOON...AND WILL LIFT NORTHEAST ACROSS THE GREAT LAKE
STATES TONIGHT AS A SFC LOW MOVES INTO NORTHERN WI BY 12Z MON. A
COLD FRONT WILL RUN SOUTH/SOUTHWEST OF THE LOW...WITH BITS OF
SHORTWAVE ENERGY A LOFT RUNNING OVER THE FRONT. PLENTY OF LIFT FOR
CONTINUING AREAS OF RAIN/THUNDERSTORMS TONIGHT. HOWEVER...ITS THE
AMOUNT OF MOISTURE AVAILABLE THAT COULD LEAD TO SOME HEAVY
RAIN...AND A FLOODING POTENTIAL.

LOW LEVEL MOISTURE ADVECTION ALONG AND BEHIND THE COLD FRONT IS
STRONG TONIGHT...WITH STANDARDIZED ANOMALIES OF +5 FOR 850-700 MB
MOISTURE FLUX INTO THE FORECAST AREA. PW/S ARE PROGGED OVER 1.5
INCHES...WITH ANOMALIES OF +2. WARM CLOUD DEPTH AROUND 3 KM
ACROSS THE FORECAST AREA FOR MUCH OF TONIGHT. ALL IN ALL...COPIOUS
AMOUNTS OF MOISTURE AVAILABLE FOR RAIN PRODUCTION...AND POTENTIALLY
HEAVY RAIN. WITH MUCH OF THE ACTIVITY RUNNING PARALLEL TO THE
SOMEWHAT SLOW MOVING COLD FRONT...TRAINING STORMS COULD ALSO BE A
CONCERN. ADDITIONAL ACCUMULATIONS THROUGH 12Z MON OF 1 TO 2 INCHES
//PERHAPS 3// LOOKS LIKELY FOR A GOOD PORTIONS OF THE FORECAST AREA.
A FLASH FLOOD WATCH IS ALREADY IN EFFECT UNTIL 12Z MON. WILL
CONTINUE THE WATCH...BUT EXPAND IT A FEW COUNTIES NORTH TO ACCOUNT
FOR RECENT RAINS IN THOSE LOCATIONS...AND SOME POTENTIAL RIVER
FLOODING IF EXPECTED RAINFALL AMOUNTS ARE REALIZED.

THE BULK OF THE RAIN WILL SHIFT EAST OF THE FORECAST AREAS BY
MID/LATE MORNING ON MONDAY...WITH THE BULK OF THE ACCUMULATIONS
LIKELY BY 12Z. IN THE AFTERNOON...HOWEVER...ANOTHER PACKET OF
SHORTWAVE ENERGY WILL SPIN THROUGH THE PLAINS AND ACROSS THE REGION
DURING THE AFTERNOON. THIS COULD LEAD TO SOME SCATTERED SHOWER
ACTIVITY. ADDED SOME SMALL POPS IN FOR THE AFTERNOON TO ACCOUNT FOR
THIS.

HIGH PRESSURE BUILDS ACROSS THE UPPER MISSISSIPPI ON
TUES/WED...GIVING THE REGION A COUPLE DAYS TO DRY OUT FROM THE
RECENT RAINFALL. HOWEVER...BY LATER IN THE DAY WEDNESDAY...BOTH THE
26.12Z GFS AND NAM HINT AT SOME SHORTWAVE ENERGY EJECTING OUT OF A
SOMEWHAT FLAT TROUGH OVER THE WEST COAST. A WARM FRONT WILL BE
LIFTING NORTHWARD INTO SOUTHERN IA/CENTRAL ILL BY 00Z THU...WITH
GOOD 850-700 MB WARM AIR ADVECTION INTO SOUTHERN MN/SOUTHERN WI
NORTH OF THE SFC FRONT. PRETTY GOOD 850 MB MOISTURE RETURN INTO AND
NORTH OF THE WARM FRONT...WITH SOME LOW LEVEL JET INTERACTION. THE
NAM IS A BIT MORE ROBUST WITH THESE VARIABLES COMPARED TO THE GFS.
PCPN SHOULD DEVELOP ALONG AND NORTH OF THE WARM FRONT AS A RESULT.
THE GFS AND ECMWF ARE A BIT SLOWER AND FARTHER WEST WITH THIS SYSTEM
COMPARED TO THE NAM...AND THEREFORE...SO IS THE PCPN. WILL TREND
TOWARD THE GFS/EC. THE BEST CHANCES...LOCALLY...WILL LIKELY BE ON
THURSDAY.

.LONG TERM...THURSDAY THROUGH SUNDAY

UPPER LEVEL SHORTWAVE TROUGH WILL SPIN EAST ACROSS THE NORTHERN
PLAINS...SLIDING ACROSS THE UPPER MISSISSIPPI RIVER VALLEY ON FRI.
AN ACCOMPANYING SFC LOW WILL BE OUT AHEAD OF THE UPPER LEVEL
FEATURE...MOVING INTO THE REGION BY 00Z FRI. ECMWF AND GFS DIFFER ON
THEIR PLACEMENT OF THE LOW...BUT BOTH WOULD BRING PCPN CHANCES FOR
THU/FRI. THE MORE NORTHWARD TRACK OF THE LOW VIA THE EC WOULD
SUGGEST SOME THREAT FOR SEVERE WEATHER. HIGH PRESSURE THEN LOOKS TO
TAKE OVER FOR THE WEEKEND. THE EC WOULD SWING ANOTHER STORM
NORTHEAST OUT OF THE SOUTHERN PLAINS FOR SUN NIGHT THOUGH...AND ITS
TRACK COULD BRING SOME WET WEATHER AS FAR NORTH AS SOUTHERN
MN/SOUTHERN WI. THE GFS IS FARTHER SOUTH WITH THIS SYSTEM...AND
WOULD KEEP THE LOCAL AREA DRY.

&&

.AVIATION...

CEILINGS ARE GRADUALLY RISING FROM IFR TO MVFR BEHIND THE SHORT WAVE
ACROSS NORTH CENTRAL IOWA. DESPITE THE GFS LAMP CONTINUING TO KEEP
IFR CONDITIONS THROUGH MONDAY MORNING...THESE HIGHER CEILINGS APPEAR
THAT THEY WILL BE ABLE TO SPREAD ACROSS THE AREA BETWEEN 26.21Z AND
27.03Z. THE CEILINGS WILL LIKELY ONCE AGAIN DROP AS RAIN AND
THUNDERSTORMS MOVE INTO THE KRST TAF AROUND 27.03Z AND KLSE TAF
AROUND 27.06Z. ONCE THESE THUNDERSTORMS MOVE IN THEY SHOULD PERSIST
ABOUT 4 TO 6 HOURS. WITH THE LOSS OF DIURNAL HEATING...THE MEAN
LAYER CAPES SHOULD QUICKLY DROP OFF DURING THE OVERNIGHT. AS A
RESULT...THE MAIN SEVERE WEATHER THREAT /ALBEIT VERY SMALL/ LOOKS TO
BE MAINLY ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA. THIS THREAT
LOOKS TO BE MAINLY LARGE HAIL AND DAMAGING WIND. ABOUT 6 TO 8 HOURS
AFTER THE FRONTAL PASSAGE...THE CEILINGS SHOULD IMPROVE FROM IFR
INTO MVFR. THIS SHOULD OCCUR SOMEWHERE BETWEEN 27.14Z AND 27.17Z.

BOYNE

&&

.HYDROLOGY...

WILL EXPAND THE FLASH FLOOD WATCH NORTH A TIER OF COUNTIES. THOSE
AREAS RECEIVED A DECENT AMOUNT OF RAIN OVER THE PAST FEW DAYS //AN
INCH OR SO//...AND IF CURRENT EXPECTED RAIN TOTALS COME TO
PASS...SOME RIVERS IN THOSE AREAS WOULD GO INTO FLOOD. THIS IS IN
ADDITION TO A FLASH FLOOD THREAT. IN FACT...MANY RIVERS ACROSS THE
FORECAST AREA COULD GO INTO FLOOD IF THE QPF IS REALIZED. AS
MENTIONED IN THE SHORT TERM PORTION OF THE DISCUSSION...SEVERAL
VARIABLES ARE POINTING TOWARD A HEAVY RAIN THREAT TONIGHT...WITH 1
TO 3 INCHES LIKELY. OBVIOUSLY...RADAR TRENDS AND AMOUNTS WILL BE
MONITORED CLOSELY...AND WARNINGS //FLASH FLOOD OR RIVER FLOOD//
ISSUED AS NECESSARY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH FROM 6 PM CDT THIS EVENING THROUGH MONDAY
     MORNING FOR WIZ032-WIZ033-WIZ034-WIZ041-WIZ042-WIZ053-
     WIZ054-WIZ055-WIZ061.

MN...FLASH FLOOD WATCH FROM 6 PM CDT THIS EVENING THROUGH MONDAY
     MORNING FOR MNZ079-MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.

IA...FLASH FLOOD WATCH FROM 6 PM CDT THIS EVENING THROUGH MONDAY
     MORNING FOR IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-
     IAZ029-IAZ030.

&&

RIECK
Hazardous weather outlook, Apr 26, 3:45 PM CDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
345 PM CDT SUN APR 26 2009

MNZ086-WIZ017-029-043-044-271100-
ADAMS-CLARK-DODGE-JUNEAU-TAYLOR-
345 PM CDT SUN APR 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
AND WESTERN INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

A COLD FRONT WILL MOVE EAST ACROSS THE AREA TONIGHT. SCATTERED
THUNDERSTORMS WILL MOVE NORTHEAST ACROSS THE AREA EARLY THIS
EVENING...AND THEN A SLOW MOVING LINE OF THUNDERSTORMS WILL MOVE
EAST ACROSS THE AREA LATE THIS EVENING AND OVERNIGHT. RAINFALL
AMOUNTS WILL LIKELY RANGE BETWEEN 1 AND 2 INCHES. AT THIS TIME...THE
HEAVIEST RAIN LOOKS LIKE IT WILL FALL ACROSS SOUTHEAST MINNESOTA
BETWEEN 8 PM AND 2 AM...AND NORTH CENTRAL AND CENTRAL
WISCONSIN BETWEEN 2 AM AND 6 AM. A FEW OF THESE THUNDERSTORMS MAY
BECOME SEVERE THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE
PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A CHANCE OF THUNDERSTORMS WILL LINGER INTO MONDAY...BUT THE THREAT
OF HEAVY RAINS OR SEVERE STORMS WILL SHIFT SOUTHEAST OF THE AREA.

THE WEATHER PATTERN WILL REMAIN ACTIVE FOR LATER IN THE WEEK
INTO THE WEEKEND...WITH A CHANCE OF THUNDERSTORMS ACROSS THE AREA FOR
WEDNESDAY NIGHT INTO SATURDAY. IT REMAINS TOO EARLY TO DETERMINE THE
DETAILS OF ANY SEVERE THREAT FROM ANY OF THESE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT...THOUGH GROUPS
MAY WANT TO MONITOR THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON
AND EVENING IN CASE LOCALIZED DEPLOYMENT IS NECESSARY. RAINFALL
REPORTS OR ANY REPORTS OF RISING WATER WOULD BE GREATLY APPRECIATED
THROUGH MONDAY MORNING.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ008>011-018-019-029-030-MNZ079-087-088-094>096-WIZ032>034-041-042-
053>055-061-271100-
ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FILLMORE-FLOYD-
GRANT-HOUSTON-HOWARD-JACKSON-LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-
RICHLAND-TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA-
345 PM CDT SUN APR 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA AND SOUTHWEST WISCONSIN.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT FROM 6 PM THIS EVENING
THROUGH 7 AM MONDAY MORNING.

A COLD FRONT WILL MOVE EAST ACROSS THE AREA TONIGHT. SCATTERED
THUNDERSTORMS WILL MOVE NORTHEAST ACROSS THE AREA EARLY THIS
EVENING...AND THEN A SLOW MOVING LINE OF THUNDERSTORMS WILL MOVE
EAST ACROSS THE AREA LATE THIS EVENING AND OVERNIGHT. THIS LINE WILL
PRODUCE VERY HEAVY RAIN WHICH MAY RESULT IN FLASH FLOODING. RAINFALL
AMOUNTS WILL LIKELY RANGE BETWEEN 1 AND 2 INCHES. AT
THIS TIME...THE HEAVIEST RAIN LOOKS LIKE IT WILL FALL ACROSS
SOUTHEAST MINNESOTA AND NORTHEAST IOWA BETWEEN 8 PM AND 2 AM...
AND WESTERN WISCONSIN BETWEEN MIDNIGHT AND 6 AM. A FEW OF THESE
THUNDERSTORMS MAY BECOME SEVERE THIS EVENING. LARGE HAIL AND
DAMAGING WINDS ARE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE WEATHER PATTERN WILL REMAIN ACTIVE FOR LATER IN THE WEEK
INTO THE WEEKEND...WITH A CHANCE OF THUNDERSTORMS ACROSS THE AREA FOR
WEDNESDAY NIGHT INTO SATURDAY. IT REMAINS TOO EARLY TO DETERMINE THE
DETAILS OF ANY SEVERE THREAT FROM ANY OF THESE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT...THOUGH GROUPS
MAY WANT TO MONITOR THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON
AND EVENING IN CASE LOCALIZED DEPLOYMENT IS NECESSARY. RAINFALL
REPORTS OR ANY REPORTS OF RISING WATER WOULD BE GREATLY APPRECIATED
THROUGH MONDAY MORNING.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

BOYNE

In the hours before

Special weather statement, Apr 26, 4:34 PM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
434 PM CDT SUN APR 26 2009

IAZ008>011-018-019-030-MNZ087-088-094>096-WIZ041>044-053>055-061-
262230-
ADAMS-ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FILLMORE-FLOYD-GRANT-
HOUSTON-HOWARD-JUNEAU-LA
CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-VERNON-WINNESHIEK-
WINONA-
434 PM CDT SUN APR 26 2009

AT 429 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS EXTENDING
FROM NEAR RICHLAND CENTER WISCONSIN...TO STRAWBERRY POINT IOWA
MOVING NORTHEAST AT 35 MPH.

SMALL HAIL UP TO THREE QUARTERS AND OF AN INCH ALONG WITH HEAVY RAIN
WILL ACCOMPANY THESE STRONG THUNDERSTORMS.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP. IF THE STORMS MOVE OVER THE SAME AREAS FLASH FLOODING
WILL BE POSSIBLE.

RABERDING
Special weather statement, Apr 26, 5:17 PM CDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
517 PM CDT SUN APR 26 2009

IAZ010-011-029-030-MNZ096-WIZ042>044-053>055-061-262315-
ADAMS-ALLAMAKEE-CLAYTON-CRAWFORD-FAYETTE-GRANT-HOUSTON-JUNEAU-MONROE-
RICHLAND-VERNON-WINNESHIEK-
517 PM CDT SUN APR 26 2009

AT 516 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS EXTENDING
FROM JUST NORTH OF RICHLAND CENTER WISCONSIN...TO NEAR GUTTENBERG
IOWA. THESE WERE MOVING TO THE NORTHEAST AT 25 MPH.

WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL AND HEAVY RAIN MAY ACCOMPANY
THESE STRONG THUNDERSTORMS.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

RABERDING
Special weather statement, Apr 26, 6:13 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
613 PM CDT SUN APR 26 2009

IAZ008>011-018-019-029-030-MNZ094>096-WIZ042>044-053>055-061-270015-
ADAMS-ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FILLMORE-FLOYD-
GRANT-HOUSTON-HOWARD-JUNEAU-MITCHELL-MONROE-MOWER-RICHLAND-VERNON-
WINNESHIEK-
613 PM CDT SUN APR 26 2009

AT 609 PM...DOPPLER RADAR INDICATED SEVERAL AREAS OF STRONG
THUNDERSTORMS. THE FIRST BETWEEN MAUSTON WISCONSIN AND ELKADER IOWA
AND THE SECOND AREA WEST OF A LINE FROM AUSTIN MINNESOTA...TO NEW
HAMPTON IOWA. ALL OF THESE WERE MOVING TO THE NORTHEAST AT 30 MPH.

WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL AND HEAVY RAIN WILL BE
POSSIBLE WITH THE STRONGER THUNDERSTORMS AS THEY MOVE NORTHEAST
ACROSS THE AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MONDAY MORNING FOR
PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN.

RABERDING
Local storm report, Apr 26, 6:50 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
650 PM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TORNADO          5 NNW DICKEYVILLE       42.69N 90.63W
04/26/2009                   GRANT              WI   TRAINED SPOTTER

            SPOTTER WITNESSED BRIEF TOUCH DOWN.

&&

ADAMS
Special weather statement, Apr 26, 7:27 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
727 PM CDT SUN APR 26 2009

IAZ009>011-029-030-270130-
ALLAMAKEE-CLAYTON-FAYETTE-HOWARD-WINNESHIEK-
727 PM CDT SUN APR 26 2009

AT 724 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM COUNTY
ROAD W 46 AND CENTENNIAL ROAD TO OELWEIN...MOVING SOUTHEAST AT 40
MPH.

WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL AND HEAVY RAIN MAY ACCOMPANY
THESE STRONG THUNDERSTORMS.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
HARDIN...COUNTY ROADS X 16 AND B 38...LUANA...HARDIN...MONONA...
WATSON...FROELICH AND GIARD.

IN ADDITION RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE LIKELY
WITH THE STRONGER STORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MONDAY MORNING FOR
NORTHEAST IOWA AND SOUTHWEST WISCONSIN.

RABERDING
Special weather statement, Apr 26, 8:21 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
821 PM CDT SUN APR 26 2009

IAZ010-011-029-030-MNZ096-WIZ054-055-061-270215-
ALLAMAKEE-CLAYTON-CRAWFORD-FAYETTE-GRANT-HOUSTON-RICHLAND-WINNESHIEK-
821 PM CDT SUN APR 26 2009

AT 816 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM NEAR
RED MOUND WISCONSIN...TO STRAWBERRY POINT IOWA. THESE STORMS WERE
MOVING NORTHEAST AT 30 MPH.

HEAVY RAIN MAY ACCOMPANY THESE STRONG THUNDERSTORMS.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
J WOOD CAMPGROUND...LOCK AND DAM 10...BRODTVILLE...CROWLEY
RIDGE...KICKAPOO INDIAN CAVERNS...MAPLE RIDGE AND BOYDTOWN.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

RABERDING

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 7:11 PM CDTFlash Flood WarningARXGrant6 hr
Apr 26, 8:57 PM CDTRiver Flood WarningARXRichland, Vernon13 hr
Apr 26, 8:57 PM CDTRiver Flood WarningARXCrawford, Vernon13 hr
Apr 26, 8:57 PM CDTRiver Flood WarningARXCrawford24 hr
Apr 27, 1:05 AM CDTAreal Flood WarningARXGrant3 hr

Nearby

River Flood Warnings in Wisconsin, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.